Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin sensitivity
Nov 2, 2000

I was recently diagnosed with Diabetes Type II and I have been HIV+ for several years. My doctor gave me DDC, DDI, IDV and RTV. I developed severe neuropathy and a very painful overall skin sensitivity. I stopped all of my meds and I am currently taking Kaletra (only) and started neurontin. The neuropathy went away but the skin sensitivity is still there. I have to take cold showers and when people touch me it feels like I'm being burnt. What is this skin sensitivity and what can I do about it?

Response from Dr. Boyle

The skin sensitivity can be from a number of causes, but the most likely causes are either a residual effect of the neuropathy you developed due to concomitant ddC and ddI treatment or HIV itself. Over the years I have patients with symptoms similar to yours, but generally the problem is restricted to their extremities. I suggest that you see a dermatologist to verify that there are no skin diseases that are being missed, and if there are none, then I would consider a trial of neurontin and an analgesic (starting with ibuprofen and increasing the strength of the pain medication as needed). Kaletra as monotherapy is not a good idea and will not lead to long-term success. You should discuss this with your doctor and consider adding other antiretrovirals. BB

Brian Boyle, M.D., J.D.



Previous
Early Neuropathy ? - JB
Next
Amoxil & current HIV treatment meds - JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement